MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "guidewire was sheared during insertion.No harm was caused to the patient.The patient was x-rayed, and none of the wire was in the patient".No patient injury or consequence.No medical intervention reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one nitinol straight guide wire and its advancer for analysis.The guide wire was not returned within the advancer.The introducer needle was not returned.No obvious signs of use were observed on the returned components.Visual examination revealed the guide wire was unraveled towards the distal end.Microscopic examination of the guide wire confirmed the core wire was broken near the distal weld.The exposed distal core wire tip was tapered at the point of separation.The distal weld was present and appeared full and spherical.Visual analysis could not be performed on the introducer needle as it was not returned.The separated portions of the core wire measured 42.3 cm and 2.7 cm, totaling 45 cm , which is within the specification limits of 44.5-45.5 cm per guide wire product drawing.Therefore, no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.0176", which is within the specification limits of 0.0175"-0.0180" per guide wire product drawing.The proximal end of the guide wire was functionally tested per the instructions-for-use (ifu) provided with this kit, which states, "raise thumb and pull arrow advancer approximately 4 - 8 cm away from introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire, push assembly into needle to further advance guidewire.Continue until guidewire reaches desired depth." the proximal end of the guide wire was advanced through a laboratory 21ga introducer needle.The undamaged portions of the guide wire passed through the needle cannula with little to no resistance.Functional analysis could not be performed on the introducer needle as it was not returned.A manual tug test confirmed the distal weld was intact.A device history record review was performed, and there were no relevant findings.The ifu provided with the kit warns the user , "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the customer report of an unraveled guide wire was confirmed through complaint investigation of the returned sample, however, the introducer needle was not returned.Visual examination revealed the guide wire was unraveled towards the distal end.The guide wire met all relevant dimensional and functional requirements.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The instructions-for-use (ifu) provided with the kit warns the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." additional information from the customer revealed the guide wire was withdrawn against the needle bevel resulting in the guide wire damage.Based on these circumstances, use error caused or contributed to the reported event.A customer in-service request has been initiated to instruct the customer on proper use of the device.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19321251
Report Number9680794-2024-00458
Device Sequence Number17727074
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public10801902205435
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F24A1232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown